Alert archive / Maine / Special Weather Statements in 2021
Special Weather Statement, NWS Caribou, ME
NWS Caribou, ME issued this special weather statement at Aug 7, 2021, 5:15 PM EDT. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 5:15 PM EDT (21:15 UTC)
- Expired
- Aug 7, 2021, 5:30 PM EDT
- In force
- 15 min
- Issued by
- NWS Caribou, ME
- Hail
- 0.25 in
- Wind
- 40
The radar
The Caribou radar (KCBW), 10 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 9.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
520
WWUS81 KCAR 072115 CCA
SPSCAR
Special Weather Statement...CORRECTED
National Weather Service Caribou ME
515 PM EDT Sat Aug 7 2021
MEZ006-072130-
Southeast Aroostook ME-
515 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southeastern
Aroostook County through 530 PM EDT...
At 513 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cary Plantation, or 10 miles south of Houlton, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hodgdon, Amity, Cary Plantation, Cary and North Amity.
This includes US Highway 1 between North Amity and Cary.
LAT...LON 4592 6787 4601 6790 4606 6778 4594 6778
4593 6776 4592 6775 4591 6775
TIME...MOT...LOC 2113Z 250DEG 16KT 4598 6782
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
MStrauserWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:19 PM EDT, 56 minutes earlier.
Area forecast discussion, Aug 7, 4:19 PM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Caribou ME 419 PM EDT Sat Aug 7 2021 .SYNOPSIS... A cold front will cross the area tonight with high pressure building north of the area Sunday. A warm front will lift across the region Monday night. High pressure will be to the southeast Tuesday into Wednesday with another area of low pressure crossing the region Thursday. && .NEAR TERM /THROUGH SUNDAY/... Cold front is just to the northwest of the state as of this time. Temps hv warmed into the 80s thought they have taken some time to rise acrs the north under cld cvr. Convective cells are occurring fm the Central Highlands north though lightning has been lacking. Instability is present, mainly acrs srn areas where the most heating occurred but with very little forcing to dvlp storms it is fairly quiet south of the Central Highlands. Expect that showers and storms wl continue into this evening bfr instability wanes with loss of diurnal htg. Frontal boundary will provide little in the way of relief from the heat and humidity with the main difference being felt across the far north tomorrow. Skies will clear after midnight from north to south and hv added patchy fog into river valleys but later shifts may need to expand acrs entire area depending on observations that come in during the evening. As the front stalls near the coast in the morning another wv wl begin to interact with the boundary in the morning. Hv include a chc for showers in far swrn areas along with isold thunder in the aftn. However, think that most of the storms will remain to our southwest in GYX's area. Temps wl be slightly cooler by a few degrees tomorrow but still expecting 80s over most of the region. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... The cold front will be come nearly stationary to the south of the Downeast coast Sunday evening as a ridge of high presque at the surface slides east into the Canadian Maritimes. Expect partly to mostly cloudy skies Sunday night. Patchy fog is possible Downeast but it should remain mainly dry overnight. The front will begin to lift north across the region as a warm front later Monday and Monday evening. A short wave moving east from Quebec may result in a few showers or a slight chance for a thunderstorm across the north later Monday and Monday evening. The warm front will lift to the north of the region later Monday night. Tuesday will be warm day with high temperatures inland climbing into the low to mid 80s. With dew points expected to rise into the mid to upper 60s Tuesday afternoon it will feel quite muggy. Along with the increasing moisture will be the chance for an afternoon shower or thunderstorm, mainly north of the Katahdin region. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Unseasonably warm and humid weather is expected through the mid to late week period. Plenty of low level moisture will be in place with dew points into the 60s for much of the week. There will be the chance for afternoon showers and thunderstorms, mainly across northern and central areas through the period, with unstable air mass in place a potential for weak short wave passages. Areas of fog will be common during the nighttime and early morning hours each day, with the warm moist airmass in place and the potential for added moisture from any showers and thunderstorms each day. The next significant cold front won't arrive until next Saturday but there are still some timing differences. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... NEAR TERM: VFR this afternoon with potential for brief MVFR in showers/storms at northern terminals through 02z. Expect cigs drop to low MVFR along cold front moving through overnight before rebounding to VFR after 06z. Downeast terminals likely to see MVFR/IFR cigs and fog settle in after 04z tonight before gradually improving after daybreak. SHORT TERM: Sun night...VFR North, chance for MVFR or lower in patchy fog late downeast. Light S to SE wind. Mon...LCL IFR in patchy fog KBGR/KBHB, otherwise VFR N with afternoon sct shower or tstms. S wind around 10 kt. Mon night...Mainly VFR, LCL IFR in patchy fog, mainly KBGR/KBHB. Light S wind. Tue...LCL IFR early morning in patchy fog, otherwise VFR, Possible MVFR in SCT -TSRA late afternoon. S wind around 10 kt. Tue night...IFR in patchy/areas fog, especially KBGR/KBHB. Light S wind. Wed-Thu...Mainly VFR, with LCL MVFR in SCT afternoon showers and -TSRA and IFR/LIFR in nighttime and early morning areas of fog. Light S wind. && .MARINE... NEAR TERM: Seas and wind remain below SCA levels through the day tomorrow. Visibilities will be reduced in patchy fog over the waters. SHORT TERM: Winds/seas are expected to remain below SCA levels through the period. Patchy fog is expected Sunday night through Tuesday, with areas of fog expected mid to late week. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Farrar Short Term...TWD Long Term...TWD Aviation...TWD/Farrar Marine...TWD/Farrar
Hazardous weather outlook, Aug 7, 3:23 AM EDT, 13 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 323 AM EDT Sat Aug 7 2021 MEZ001>006-010-011-015>017-029>032-080730- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 323 AM EDT Sat Aug 7 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-080730- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 323 AM EDT Sat Aug 7 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 7, 3:59 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Caribou ME
359 PM EDT Sat Aug 7 2021
MEZ002-072015-
Northeast Aroostook ME-
359 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of eastern Aroostook
County through 415 PM EDT...
At 358 PM EDT, Doppler radar was tracking a strong thunderstorm over
Easton, or near Presque Isle, moving east at 35 mph.
HAZARD...Wind gusts to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Minor
damage to outdoor objects is possible.
Locations impacted include...
Presque Isle, Fort Fairfield, Mars Hill and Easton.
This includes US Highway 1 near Presque Isle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead
to ponding of water on roadways. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 4663 6804 4676 6804 4679 6779 4658 6779
TIME...MOT...LOC 1958Z 269DEG 28KT 4668 6794
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MStrauserSpecial weather statement, Aug 7, 5:13 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Caribou ME
513 PM EDT Sat Aug 7 2021
MEZ006-072130-
Southeast Aroostook ME-
513 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of through 530 PM
EDT...
At 513 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cary Plantation, or 10 miles south of Houlton, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hodgdon, Amity, Cary Plantation, Cary and North Amity.
This includes US Highway 1 between North Amity and Cary.
LAT...LON 4592 6787 4601 6790 4606 6778 4594 6778
4593 6776 4592 6775 4591 6775
TIME...MOT...LOC 2113Z 250DEG 16KT 4598 6782
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MStrauserSpecial weather statement, Aug 7, 5:15 PM EDT, 0 minutes before
Special Weather Statement...CORRECTED
National Weather Service Caribou ME
515 PM EDT Sat Aug 7 2021
MEZ006-072130-
Southeast Aroostook ME-
515 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southeastern
Aroostook County through 530 PM EDT...
At 513 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cary Plantation, or 10 miles south of Houlton, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hodgdon, Amity, Cary Plantation, Cary and North Amity.
This includes US Highway 1 between North Amity and Cary.
LAT...LON 4592 6787 4601 6790 4606 6778 4594 6778
4593 6776 4592 6775 4591 6775
TIME...MOT...LOC 2113Z 250DEG 16KT 4598 6782
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MStrauserThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:59 PM EDT | Special Weather Statement | CAR | Aroostook | 16 min |
| Aug 7, 5:13 PM EDT | Special Weather Statement | CAR | 17 min | |
| Aug 7, 7:08 PM EDT | Special Weather Statement | CAR | Penobscot | 37 min |
| Aug 7, 7:45 PM EDT | Special Weather Statement | CAR | Penobscot | 45 min |
Nearby
Special Weather Statements in Maine, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.